Alert archive / Iowa / River Flood Warnings in 2015

River Flood Warning 29, NWS Des Moines, IA

July 16, 2015Davis County, Wapello County, Iowa

NWS Des Moines, IA issued this river flood warning at Jul 16, 2015, 10:05 AM CDT for Davis County, Wapello County, Iowa. It took effect at Jul 16, 2015, 11:18 AM CDT. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
Jul 16, 2015, 10:05 AM CDT (15:05 UTC)
In effect from
Jul 16, 2015, 11:18 AM CDT
Expired
Jul 18, 2015, 10:54 PM CDT
In force
60 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Davis County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River at Ottumwa (OTMI4). The gauge peaked at 12.35 ft at Jul 16, 2015, 11:00 PM CDT.

actionminormoderate101507/1607/1707/1807/1907/20
Action stage
9 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WGUS43 KDMX 161505
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1005 AM CDT THU JUL 16 2015

...The National Weather Service in Des Moines has issued a Flood 
Warning for all or portions of the following rivers in Iowa...Des 
Moines River...

  Affecting the following counties in Iowa...Davis...Mahaska...
  Wapello
  
.Heavy rainfall downstream of Red Rock Reservoir will lead to minor
flooding along the Des Moines River in the Eddyville and Ottumwa
areas.

River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC123-179-171505-
/O.NEW.KDMX.FL.W.0028.150716T1651Z-150718T1856Z/
/EDYI4.1.ER.150716T1651Z.150717T0000Z.150717T1856Z.NO/
1005 AM CDT THU JUL 16 2015

...Flood Warning in effect until Friday afternoon...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The Des Moines River near Eddyville...or From Cedar Creek near 
  Tracy...to Middle Avery Creek near Chillicothe.
* Until Friday afternoon.
* At  9:15 AM Thursday the stage was 60.5 feet...or 0.5 feet below 
  Flood Stage.
* Flood Stage is 61.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage midday today. Continue rising to 
  61.9 feet...or 0.9 feet above Flood Stage...this evening. Go below
  Flood Stage Friday afternoon.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-171505-
/O.NEW.KDMX.FL.W.0029.150716T1748Z-150719T0354Z/
/OTMI4.1.ER.150716T1748Z.150717T0600Z.150718T0354Z.NO/
1005 AM CDT THU JUL 16 2015

...Flood Warning in effect until late Friday evening...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* Until late Friday evening.
* At  9:50 AM Thursday the stage was 10.0 feet...or 1.0 feet below 
  Flood Stage.
* Flood Stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage midday today. Continue rising to 
  12.8 feet...or 1.8 feet above Flood Stage...after midnight 
  tonight. Go below Flood Stage late Friday evening.
* Impact...At  12.0 feet...Water affects Eldon.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$

Zogg
5 follow-up statements
471 
WGUS83 KDMX 161531
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 AM CDT THU JUL 16 2015

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Davis...Mahaska...
  Wapello

.River forecasts have been updated for the Des Moines River in the
Eddyville and Ottumwa areas. There is increased uncertainty in the
crest forecasts at both locations. Streamflow trends will be
monitored for possible additional updates.

River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC123-179-171531-
/O.EXT.KDMX.FL.W.0028.150716T1623Z-150718T1800Z/
/EDYI4.1.ER.150716T1623Z.150717T0600Z.150717T1800Z.NO/
1031 AM CDT THU JUL 16 2015

...Flood Warning now in effect until Friday afternoon...

The Flood Warning continues for
  The Des Moines River near Eddyville...or From Cedar Creek near 
  Tracy...to Middle Avery Creek near Chillicothe.
* Until Friday afternoon.
* At  9:15 AM Thursday the stage was 60.5 feet...or 0.5 feet below 
  Flood Stage.
* Flood Stage is 61.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage midday today. Continue rising to 
  62.7 feet...or 1.7 feet above Flood Stage...after midnight 
  tonight. Go below Flood Stage Friday afternoon.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-171531-
/O.EXT.KDMX.FL.W.0029.150716T1618Z-150718T2120Z/
/OTMI4.1.ER.150716T1618Z.150717T0600Z.150717T2120Z.NO/
1031 AM CDT THU JUL 16 2015

...Flood Warning now in effect until late Friday afternoon...

The Flood Warning continues for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* Until late Friday afternoon.
* At  9:50 AM Thursday the stage was 10.0 feet...or 1.0 feet below 
  Flood Stage.
* Flood Stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage midday today. Continue rising to 
  14.4 feet...or 3.4 feet above Flood Stage...after midnight 
  tonight. Go below Flood Stage late Friday afternoon.
* Impact...At  12.0 feet...Water affects Eldon.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$

Zogg
757 
WGUS83 KDMX 161917
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
217 PM CDT THU JUL 16 2015

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Mahaska...Wapello
  
...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Davis...Wapello

.River forecast confidence has increased for the Des Moines River
in the Eddyville and Ottumwa areas. A small upward change has been
made to the Eddyville area crest forecast while the crest forecast
for the Ottumwa area was relatively unchanged.

River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC123-179-171917-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-150718T1856Z/
/EDYI4.1.ER.150716T1454Z.150717T0000Z.150717T1856Z.NO/
217 PM CDT THU JUL 16 2015

...Flood Warning now in effect until Friday afternoon...

The Flood Warning continues for
  The Des Moines River near Eddyville...or From Cedar Creek near 
  Tracy...to Middle Avery Creek near Chillicothe.
* Until Friday afternoon.
* At  1:15 PM Thursday the stage was 62.3 feet...or 1.3 feet above 
  Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 63.2 feet...or 2.2 feet above Flood Stage...this
  evening. Go below Flood Stage Friday afternoon.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-171916-
/O.CON.KDMX.FL.W.0029.000000T0000Z-150718T2120Z/
/OTMI4.1.ER.150716T1636Z.150717T0600Z.150717T2120Z.NO/
217 PM CDT THU JUL 16 2015

...Flood Warning remains in effect until late Friday afternoon...

The Flood Warning continues for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* Until late Friday afternoon.
* At  1:50 PM Thursday the stage was 11.9 feet...or 0.9 feet above 
  Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 14.4 feet...or 3.4 feet above Flood Stage...
  after midnight tonight. Go below Flood Stage late Friday 
  afternoon.
* Impact...At  12.0 feet...Water affects Eldon.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$

Zogg
466 
WGUS83 KDMX 170239
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
939 PM CDT THU JUL 16 2015

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Davis...Mahaska...
  Wapello
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC123-179-180239-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-150718T0517Z/
/EDYI4.1.ER.150716T1454Z.150716T2130Z.150717T0517Z.NO/
939 PM CDT THU JUL 16 2015

...Flood Warning now in effect until after midnight tonight...

The Flood Warning continues for
  The Des Moines River near Eddyville...or From Cedar Creek near 
  Tracy...to Middle Avery Creek near Chillicothe.
* Until after midnight tonight.
* At  9:15 PM Thursday the stage was 61.9 feet...or 0.9 feet above 
  Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring.
* Forecast...go below Flood Stage after midnight tonight.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-180239-
/O.EXT.KDMX.FL.W.0029.000000T0000Z-150719T0014Z/
/OTMI4.1.ER.150716T1636Z.150717T1800Z.150718T0014Z.NO/
939 PM CDT THU JUL 16 2015

...Flood Warning now in effect until Friday evening...

The Flood Warning continues for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* Until Friday evening.
* At  9:20 PM Thursday the stage was 12.3 feet...or 1.3 feet above 
  Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 12.7 feet...or 1.7 feet above Flood Stage...
  Friday afternoon. Go below Flood Stage Friday evening.
* Impact...At  12.0 feet...Water affects Eldon.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
392 
WGUS83 KDMX 170922
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
422 AM CDT FRI JUL 17 2015

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...Des Moines River...Chariton River...

  Affecting the following counties in Iowa...Lucas...Mahaska...
  Wapello...Wayne
  
...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Davis...Wapello
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC123-179-170952-
/O.CAN.KDMX.FL.W.0028.000000T0000Z-150718T0517Z/
/EDYI4.1.ER.150716T1454Z.150716T2130Z.150717T0604Z.NO/
422 AM CDT FRI JUL 17 2015

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Des Moines River near Eddyville...or From Cedar Creek near 
  Tracy...to Middle Avery Creek near Chillicothe.
* At  3:15 AM Friday the stage was 60.7 feet...or 0.3 feet below 
  Flood Stage.
* Forecast...fall to 56.3 feet Saturday morning.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-180922-
/O.EXT.KDMX.FL.W.0029.000000T0000Z-150718T1830Z/
/OTMI4.1.ER.150716T1636Z.150717T0140Z.150717T1830Z.NO/
422 AM CDT FRI JUL 17 2015

...Flood Warning now in effect until this afternoon...

The Flood Warning continues for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* Until this afternoon.
* At  3:50 AM Friday the stage was 11.6 feet...or 0.6 feet above 
  Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage this afternoon.
* Impact...At  11.0 feet...The northeast side of Rabbit Run is 
  affected. Bear Creek will reach bankfull.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$

IAC117-185-170952-
/O.CAN.KDMX.FL.W.0027.000000T0000Z-150718T2000Z/
/CHTI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
422 AM CDT FRI JUL 17 2015

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Chariton River near Chariton...or From Wolf Creek...to Rathbun 
  Reservoir.
* At  3:45 AM Friday the stage was 19.0 feet...or 0.5 feet below 
  Flood Stage.
* Forecast...crested below Flood Stage at 19.1 feet. fall to 17.1 
  feet Saturday morning.
* Impact...At  18.0 feet...About 18000 acres flood.

&&

LAT...LON 4096 9331 4100 9325 4093 9310 4090 9310
      4090 9321 4096 9331             

$$
373 
WGUS83 KDMX 171747
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1247 PM CDT FRI JUL 17 2015

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Davis...Wapello
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC051-179-171817-
/O.CAN.KDMX.FL.W.0029.000000T0000Z-150718T1830Z/
/OTMI4.1.ER.150716T1636Z.150717T0140Z.150717T1322Z.NO/
1247 PM CDT FRI JUL 17 2015

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* At 12:20 PM Friday the stage was 10.7 feet...or 0.3 feet below 
  Flood Stage.
* Forecast...fall to 8.8 feet Saturday morning.
* Impact...At  11.0 feet...The northeast side of Rabbit Run is 
  affected. Bear Creek will reach bankfull.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 16, 10:01 AM CDT, 4 minutes earlier.

Area forecast discussion, Jul 16, 10:01 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1001 AM CDT THU JUL 16 2015

.UPDATE...
ISSUED AT 1001 AM CDT THU JUL 16 2015

THE BULK OF THE RAIN FROM EARLIER THIS MORNING HAS CLEARED OUT TO
THE EAST AS EXPECTED. HAVE UPDATED FORECAST TO TREND DOWN POPS
RAPIDLY THROUGH MIDDAY...BUT HAVE MAINTAINED 20 TO 30 POPS THROUGH
THE AFTERNOON AS IT APPEARS AT LEAST ISOLATED REDEVELOPMENT IS
LIKELY. WHILE THERE MAY BE SOME LINGERING FLOODING ACROSS SOUTHERN
IOWA FROM THE OVERNIGHT RAINS...ADDITIONAL RISES ARE NOT
ANTICIPATED THUS THE FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE.

&&

.SHORT TERM /TODAY/...
ISSUED AT 355 AM CDT THU JUL 16 2015

WIDESPREAD SHOWERS AND THUNDERSTORMS ONGOING ACROSS MUCH OF CENTRAL
AND SOUTHWEST IOWA EARLY THIS MORNING AS STRONG MOISTURE TRANSPORT
AND THETA-E ADVECTION LIFT INTO THE THE STATE THANKS TO A 45+ KT LOW
LEVEL JET FOCUSED INTO THE AREA. PWAT VALUES IN EXCESS OF 2 INCHES
ARE NOW IN PLACE OVER THE AREA AIDED BY FLOW GENERATED BY A SUB-
TROPICAL HIGH OVER THE SOUTHERN CONUS AND HURRICANE DOLORES. THE
THETA-E ADVECTION AND MOISTURE TRANSPORT WILL BEGIN TO SHIFT
EAST/NORTHEAST ALONG WITH A PASSING SHORT WAVE TOWARD 12Z. THE
PRIMARY THUNDERSTORMS ACTIVITY WILL FOLLOW. ADDITIONAL SCATTERED
THUNDERSTORMS WILL REMAIN POSSIBLE OVER CENTRAL AND SOUTHWEST IOWA
INTO THE AFTERNOON THOUGH AS THE AREA REMAINS CONVECTIVELY UNSTABLE.

THE SEVERE WEATHER THREAT WITH THIS ACTIVITY THROUGH THE MORNING
HOURS WILL BE LOW. THE PRIMARY THREAT REMAINS AREAS OF HEAVY
RAINFALL AS THE ATMOSPHERE REMAINS CONDUCIVE TO EFFICIENT RAIN
PRODUCING STORMS. PWAT VALUES REMAIN AT OR ABOVE 2 INCHES THROUGH
THE DAY WITH WARM CLOUD DEPTHS ABOVE 13500 FT. BEST POTENTIAL FOR
HEAVY RAINFALL REMAINS ALONG AND SOUTH OF INTERSTATE 80 THOUGH THE
SMALL CELL OVER SOUTHERN SAC COUNTY IS AN EXAMPLE OF HOW EFFICIENT
THESE STORMS ARE. WILL LEAVE CURRENT FLASH FLOOD WATCH AS IS AND
THROUGH 15Z. A BOUNDARY WILL ARRIVE BY THIS AFTERNOON AND WILL BRING
THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS...MAINLY TO THE SOUTHERN
HALF OF THE STATE.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 355 AM CDT THU JUL 16 2015

THE BEGINNING OF THE EXTENDED WILL BE CHARACTERIZED BY SEASONABLY
HOT AND HUMID CONDITIONS DUE TO CONTINUED S TO SW FLOW OUT AHEAD
OF A NEARLY STATIONARY GREAT PLAINS SURFACE TROUGH. FOR THURSDAY
NIGHT INTO FRIDAY MORNING...A SUBTLE 500 MB WAVE SHOOTS THROUGH
THE MEAN WESTERLY FLOW WITH WEAK MID-LEVEL ASCENT ASSOCIATED WITH
ITS PASSAGE. CONVECTION LOOKS TO INITIATE ALONG THE SURFACE TROUGH
OVER NORTHEASTERN NEBRASKA AND GROW UPSCALE. MOST CAMS AND THE
EC/NAM DROP THE SYSTEM SOUTHWARD WITH THE MEAN CORFIDI VECTORS AND
DISSIPATE IT SHORTLY AFTER 06Z. THE 16.00Z GFS IS THE ONE NOTABLE
OUTLIER ATTM AND TAKES THE STORM EAST ACROSS IOWA. HOWEVER...WENT
WITH THE CONSENSUS APPROACH FOR THIS PRECIP GIVEN THE HEIGHT RISES
OVER CENTRAL IOWA DURING THIS TIME BEHIND TODAY'S DEPARTING
TROUGH. THIS RESULTED IN ADDING 15-20 POPS ALONG THE WEST CENTRAL
CWA BORDER BETWEEN 00 AND 06Z.

WAA TAKING PLACE THROUGHOUT THE DAY ON FRIDAY WILL RAISE 850 MB
TEMPS TO +23 TO +27C OVER CENTRAL IOWA BY 00Z SATURDAY AND WILL
PERSIST THROUGH THE DAY ON SATURDAY. HIGHS ON BOTH FRIDAY AND
SATURDAY LOOK TO REACH THE UPPER 80S TO LOW 90S. GOOD MOISTURE
TRANSPORT WILL ENABLE DEWPOINTS TO REACH THE LOW TO EVEN MID 70S
AT TIMES...PRODUCING HEAT INDICES OVER 100 DEGREES DURING THE
HOTTEST PARTS OF THE DAY IN SOUTHERN IOWA. ANOTHER ROUND OF
CONVECTION SHOULD INITIATE FRIDAY AFTERNOON OVER SOUTH DAKOTA AND
TRACK EASTWARD ALONG THE INSTABILITY GRADIENT/THETA-E BOUNDARY
ACROSS SOUTHERN MINNESOTA AND NORTHERN IOWA.

BOTH THE EC/GFS INITIATE SATURDAY'S ROUND OF STORMS OVER
SOUTHEAST MINNESOTA...POSSIBLY ON THE OUTFLOW OF THE EARLIER
CONVECTION...AND GROW THE SYSTEM INTO A BACKBUILDING MCS THAT
DROPS SOUTH TO SOUTHWEST ACROSS EASTERN IOWA. TIMING DIFFERENCES
DO EXIST BETWEEN THE MODELS WITH THE EC EARLIER IN THE AFTERNOON
WHILE THE MCS DOESN'T ARRIVE IN IOWA UNTIL LATE EVENING IN THE
GFS. ELEVATED INSTABILITY OF 2500 TO 3000+ J/KG BUT MARGINAL DEEP
SHEAR OF 10-20 KTS WOULD SUPPORT THIS STORM MODE. SHOULD THIS
SOLUTION COME TO FRUITION...HEAVY RAIN WOULD ONCE AGAIN BE A
CONCERN WITH WEAK STEERING FLOW...STRONG LOW LEVEL MOISTURE
TRANSPORT...PWATS OVER 2 INCHES...AND WARM CLOUD DEPTHS OVER 14
KFT.

THE AFOREMENTIONED WESTERN SURFACE TROUGH FINALLY SWINGS
SOUTHEASTWARD ACROSS IOWA SUNDAY MORNING AS THE UPSTREAM PATTERN
AMPLIFIES AHEAD OF A DIGGING WESTERN CANADA TROUGH. THIS WILL
USHER IN COOLER AND DRIER WEATHER TO START THE WEEK AS HIGH
PRESSURE MOVES THROUGH. MODEL CONFIDENCE LESSENS BEYOND THIS
TIMEFRAME WITH THE UPPER LEVEL TROUGH WEAKENING WHILE INTERACTING
WITH THE SOUTHERN US RIDGE...PLACING IOWA IN BROAD WEST TO
NORTHWEST ZONAL FLOW FOR THE MIDDLE PART OF THE WEEK WITH
ADDITIONAL WEAK DISTURBANCES MOVING THROUGH.

&&

.AVIATION...16/12Z
ISSUED AT 625 AM CDT THU JUL 16 2015

THUNDERSTORMS WILL MOVE ACROSS SITES EARLY IN THE PERIOD. CIGS MY
DROP TO IFR AT TIMES THIS MORNING WHILE VSBYS COULD BE LESS THAN 2
SM AT TIMES IN HEAVIER RAIN. CONDITIONS WILL IMPROVE THIS
AFTERNOON THROUGH THUNDERSTORM REDEVELOPMENT MAY OCCUR VICINITY OF
KOTM. VFR CONDITIONS ARE FORECAST OVERNIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...LEE
SHORT TERM...DONAVON
LONG TERM...SKOW
AVIATION...DONAVON
Hazardous weather outlook, Jul 16, 9:59 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
959 AM CDT THU JUL 16 2015

IAZ074-075-084>086-094>097-171100-
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
959 AM CDT THU JUL 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED AT TIMES INTO TONIGHT. THERE
IS A SLIGHT RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND
EVENING...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA ON SATURDAY
AND SUNDAY...SOME OF WHICH MAY BE STRONG TO SEVERE. THE TIMING
AND TYPES OF SEVERE WEATHER REMAIN UNCERTAIN AT THIS TIME.

THUNDERSTORMS RETURN TO THE FORECAST FOR LATE TUESDAY INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>073-
081>083-092-093-171100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-
RINGGOLD-
959 AM CDT THU JUL 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED AT TIMES INTO TONIGHT. THE
RISK OF SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHERN IOWA ON FRIDAY
EVENING AND ACROSS THE AREA ON SATURDAY AND SUNDAY. THE THREAT FOR
SEVERE WEATHER APPEARS LOW ON FRIDAY...BUT THERE IS AN INCREASED
CHANCE FOR SEVERE WEATHER LATE SATURDAY INTO SUNDAY. THE TIMING
AND TYPES OF SEVERE WEATHER REMAIN UNCERTAIN AT THIS TIME.

THUNDERSTORMS RETURN TO THE FORECAST FOR LATE TUESDAY INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEE

In the hours before

Local storm report, Jul 16, 6:28 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 AM CDT THU JUL 16 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HEAVY RAIN       1 W BLOCKTON            40.62N 94.51W
07/16/2015  E2.48 INCH       TAYLOR             IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jul 16, 6:58 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
658 AM CDT THU JUL 16 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 AM     HEAVY RAIN       MASSENA                 41.26N 94.77W
07/16/2015  E1.69 INCH       CASS               IA   CO-OP OBSERVER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jul 16, 7:02 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
702 AM CDT THU JUL 16 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 AM     HEAVY RAIN       BEDFORD                 40.67N 94.72W
07/16/2015  E4.22 INCH       TAYLOR             IA   CO-OP OBSERVER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jul 16, 8:06 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
806 AM CDT THU JUL 16 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 AM     HEAVY RAIN       1 N HARVEY              41.32N 92.92W
07/16/2015  E2.75 INCH       MARION             IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 10:12 PM CDTSpecial Weather StatementDMXTaylor63 min
Jul 15, 11:52 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more10 hr
Jul 16, 5:44 AM CDTFlash Flood WarningDMXTaylor6 hr
Jul 16, 6:47 AM CDTRiver Flood WarningDMXLucas, Wayne42 hr
Jul 16, 10:05 AM CDTRiver Flood WarningDMXMahaska, Wapello52 hr
Jul 16, 5:21 PM CDTTornado WarningDMXStory18 min

Nearby

River Flood Warnings in Iowa, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.